Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 11, NWS Boise, ID

June 23, 20165 counties in Idaho

NWS Boise, ID issued this wind advisory at Jun 23, 2016, 2:37 PM MDT for 5 counties in Idaho. It took effect at Jun 24, 2016, 9:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2016, 2:37 PM MDT (20:37 UTC)
In effect from
Jun 24, 2016, 9:00 AM MDT
Expired
Jun 24, 2016, 2:10 PM MDT
In force
5 hr
Issued by
NWS Boise, ID

Counties Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 130 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2916 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS75 KBOI 232037
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
237 PM MDT THU JUN 23 2016

...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO MIDDAY
FRIDAY...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO
ON FRIDAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH EXPECTED MIDDAY FRIDAY IN THE MAGIC
VALLEY...CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

IDZ016-028-030-240445-
/O.NEW.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
237 PM MDT THU JUN 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* TIMING...STRONGEST WINDS FROM 9 AM TO 6 PM MDT FRIDAY.

* IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE
  HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
440 
WWUS75 KBOI 240301
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
901 PM MDT THU JUN 23 2016

...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO MIDDAY
FRIDAY...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO
ON FRIDAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH EXPECTED MIDDAY FRIDAY IN THE MAGIC VALLEY...
CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

IDZ016-028-030-241200-
/O.CON.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
901 PM MDT THU JUN 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* TIMING...STRONGEST WINDS FROM 9 AM TO 6 PM MDT FRIDAY.

* IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE 
  HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
740 
WWUS75 KBOI 241010
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
410 AM MDT FRI JUN 24 2016

...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO TODAY...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO
TODAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH EXPECTED MIDDAY TODAY IN THE MAGIC VALLEY... CAMAS
PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

IDZ016-028-030-241815-
/O.CON.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
410 AM MDT FRI JUN 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND WILL BE STRONGEST FROM
  11 AM TO 6 PM MDT.

* IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE 
  HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
191 
WWUS75 KBOI 241903
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
103 PM MDT FRI JUN 24 2016

...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO TODAY...

.GUSTY WEST TO NORTHWEST WINDS HAVE DEVELOPED ACROSS SOUTHERN
IDAHO TODAY BEHIND A COLD FRONT. SUSTAINED WINDS AS HIGH AS 25 TO
35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TODAY IN THE MAGIC
VALLEY...CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

IDZ016-028-030-250000-
/O.CON.KBOI.WI.Y.0011.000000T0000Z-160625T0000Z/
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
103 PM MDT FRI JUN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* TIMING...STRONGEST WINDS EXPECTED THROUGH 6 PM MDT.

* IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE 
  HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
382 
WWUS75 KBOI 242010
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
210 PM MDT FRI JUN 24 2016


IDZ016-028-030-242115-
/O.CAN.KBOI.WI.Y.0011.000000T0000Z-160625T0000Z/
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
210 PM MDT FRI JUN 24 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE NOT REACHED WIND ADVISORY CRITERIA THIS AFTERNOON...AND
ARE NO LONGER EXPECTED TO. THEREFORE THE ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 23, 9:29 AM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 23, 9:29 AM MDT, 5 hours 8 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Boise ID
929 AM MDT THU JUN 23 2016

.DISCUSSION...An upper level closed low currently situated off the
Pacific Northwest coast will move inland across WA tonight into NW
MT by Saturday morning. Prefrontal southwest winds will develop
across SE Oregon and the higher terrain of SW Idaho this
afternoon. Temperatures could be slightly warmer than the forecast
reflects today with the strong southwest flow aloft in the
Treasure and Magic Valleys. Current temperatures at Boise are
running around 5 degrees warmer than this time yesterday. As this
system moves inland, the associated cold front will not be well
defined as it moves through the region. Cooler air will usher in
throughout the night into Friday morning. Measurable precipitation
will be confined to the central Idaho mountains and areas north
with sprinkles possible elsewhere along the front. W to NW post
frontal winds expected Friday afternoon with temperatures lowering
15-20 degrees on Friday compared to today. Current forecast
reflects this well, with no major updates planned.

&&

.AVIATION...VFR with mid to upper level ceilings moving in
from the west out ahead of the next upper level trough. Surface
winds will increase through the day with the approaching trough,
southwest to northwest 10-15kts with gusts 20-25kts. Winds aloft to
10k feet MSL southwest 20-35kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Friday...Temperatures will not be as
warm today as an upper level trough approaches the Pacific
Northwest. A cold front accompanying the trough will swing through
the region tonight. The front will be followed by much cooler
temperatures and breezy northwest winds of 15-25 mph with higher
gusts Friday afternoon. The upper trough will mainly pass by to
our north. However, the southern portion of it will be accompanied
by a chance of showers and a slight chance of afternoon
thunderstorms, mainly from Baker County east into the West
Central Mountains.

LONG TERM...Friday night through Thursday...Models continue to
show above average agreement through the period. The upper level
trough exits to the east Friday night. Unseasonably cool air,
clear skies, and light winds will allow temperatures to fall to
around 10 degrees below normal by early Saturday morning. A
warming trend will commence on Saturday as an upper level ridge
builds over the western U.S. Highs will be around 10 degrees above
normal Monday through Thursday, with no precipitation.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...KA
AVIATION.....JC
PREV SHORT TERM...BW
PREV LONG TERM....JT

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.